MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 52/60; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 52/60; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 74122160
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Synovitis (2094); Toxicity (2333); Injury (2348); Test Result (2695); Implant Pain (4561)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient that he has pain in both left and right hip bhr resurfacing areas.He has been diagnosed with high levels of cobalt and chromium in blood.Current levels: cobalt 397 nmol/lv and chromium 192 nmol/v.This complaint is for the right hip.Surgeon recommended revision surgery.
 
Additional Manufacturer Narrative
It was reported that a surgeon recommended revision surgery of the right hip, after reported elevated metal ion levels.As of today, additional information has been requested for this complaint but has not become available.All implanted devices were used in treatment.A review of the complaint history for the head and cup was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.No other similar complaints were identified.In the absence of the actual devices, the production records were reviewed for the devices reportedly involved in this incident.All the released devices involved met manufacturing specifications at the time of production.Review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.No additional risks were identified as result of the reported event.No further actions are required at this time.As of today, medical documents have not been made available for this complaint.Without further information we cannot further investigate or confirm the details supplied in this complaint.If the products or additional information become available in the future, this case will be re-opened.Without additional information about this patient¿s particular case, our investigation remains inconclusive.No preventative or corrective action has been initiated as a result of this investigation.
 
Event or Problem Description
It was reported by the patient that he has pain in both left and right hip bhr resurfacing areas.He has been diagnosed with high levels of cobalt and chromium in blood.The right hip was revised on (b)(6) 2020.The complete bhr system was replaced by a tha system.The primary procedure was performed on (b)(6) 2016.

Brand Name
ACETABULAR CUP HAP SIZE 52/60
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house
spa park
leamington spa CV31 3HL
UK   CV31 3HL
Manufacturer Contact
sarah freestone
0447940038246
MDR Report Key8994723
Report Number3005975929-2019-00321
Device Sequence Number365864
Product Code NXT
UDI-Device Identifier03596010552327
UDI-Public03596010552327
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74122160
Device Catalogue Number74122160
Device Lot Number09CW22247R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer08/21/2019
10/03/2024
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date05/06/2020
10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL HEAD 52MM/ 74123152/14MW04451; FEMORAL HEAD 52MM/ 74123152/14MW04451
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale